Persistent itchiness after loading dose of IVIG?

This topic contains 3 replies, has 3 voices, and was last updated by  Steve Newman 1 week, 2 days ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #116219

    Steve Newman
    Participant

    Dear All,

    Hello! I’m a first-time poster, recently diagnosed with CIDP. I write at 3:54 a.m. because I am once again unable to sleep due to generalized itchiness, which started a few days after I completed my loading dose (10 days ago) and is continuing. Aside from a couple of places on my left arm, there really isn’t anything that looks like urticaria/hives. It is currently worse in my arms and legs, including my palms and knuckles, but I also feel it in other places, including my scalp. It is worse at night–pretty maddening. I did have other adverse reactions to the loading dose; pretty bad headaches for 3 days following the last infusion, chills, fatigue, and achiness. Those have now pretty much faded. I have read the medical literature and know that itchiness as part of anaphylaxis is not unknown, but, again, I’m not really seeing much of a rash, and this is a fair way out from the treatment itself. Perhaps it’s just an odd coincidence. I will be calling my doctor tomorrow but thought I’d tap the wisdom of this message board in hopes others may have some thoughts.

    #116221

    BryanF
    Participant

    Have you tried Benadryl? When you had your treatment, did you take Tylenol and Benadryl before hand. Usually that heads off the Ivig side effects.

    #116226

    CIDPkillingme
    Participant

    What you are describing is a mild IVIG rash- specifically the rash in scalp. Not anaphylaxis- but annoying as crap. Large benadryl dose will fix it.

    #116227

    Steve Newman
    Participant

    Thanks for these responses. They did give me tylenol and benadryl prior to the loading dose, but maybe not enough of the latter. I’ll give a large dose of benadryl a try this evening.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.